Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 128, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2004, 1:19 AM EDT for Harrison County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 1:19 AM EDT (05:19 UTC)
- Expired
- Jun 14, 2004, 2:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM EDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM EDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN JUN 13 2004 .DISCUSSION... MOIST SWLY FLO CONTS ACRS CWA THIS AFTN AND WL PERSIST THRU MON NGT. SFC DWPTS HV CLIMBED INTO THE UPPER 60S AND LWR 70S. PWS WL RMN HI TNGT WITH BUFKIT SHOWING VALUES APCHG 2.0. PLAN TO GO WITH LKLY/HI CHC POPS TNGT AND WL PLAY UP MENTION OF HVY RAIN AND GUSTY WINDS. WL STAY WITH LKLY POPS MON AND HI CHC POPS MON NGT INTO ERY TUE. FNT SHUD PUSH THRU RGN TUE MRNG...WITH POPS DROPPING BLO 20 PCT BY LATE IN DAY. BRF VISIT BY SFC HI WL PROVIDE DRY WX TUE NGT INTO WED...THEN NEXT SYSTM WL BRING ANOTHER ROUND OF PCPN WED NGT INT0 THU. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 68 82 66 82 / 60 60 50 30 WHEELING, WV 68 83 67 82 / 60 60 50 30 MORGANTOWN, WV 66 81 66 81 / 50 60 40 30 ZANESVILLE, OH 69 83 68 84 / 50 60 30 30 NEW PHILADELPHIA, OH 69 83 67 82 / 60 60 40 30 FRANKLIN, PA 67 81 65 80 / 60 60 50 30 DUBOIS, PA 66 79 63 80 / 60 70 40 20 LATROBE, PA 66 81 65 80 / 60 60 40 30 BUTLER, PA 67 81 66 81 / 60 60 40 30 INDIANA, PA 67 80 65 80 / 60 60 40 30 OAKLAND, MD 65 78 64 77 / 50 60 40 40 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
Hazardous weather outlook, Jun 13, 11:28 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1128 AM EDT SUN JUN 13 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-131526- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1128 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ELSEWHERE THUNDERSTORMS ARE LIKELY BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT FROM THESE STORMS ONCE AGAIN WILL BE DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS ARE EXPECTED ALSO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:49 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 41 min |
| Jun 14, 1:11 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 49 min |
| Jun 14, 2:16 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 59 min |
| Jun 14, 7:43 AM EDT | Flash Flood Warning | PBZ | Washington | 2 hr |
| Jun 14, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Jun 14, 6:54 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 51 min |
| Jun 14, 7:09 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 66 min |
| Jun 14, 7:19 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 86 min |
| Jun 14, 7:31 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 59 min |
| Jun 14, 7:35 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 55 min |
| Jun 14, 7:45 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 60 min |
| Jun 14, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 13, 11:10 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 65 min |
| Jun 13, 11:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 13, 11:57 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 14, 12:31 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 44 min |
| Jun 14, 12:33 AM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 14, 12:41 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 34 min |
| Jun 14, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 66 min |
| Jun 14, 6:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 94 min |
| Jun 14, 6:36 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 14, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 94 min |
| Jun 14, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 14, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 58 min |
| Jun 14, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 31 min |
| Jun 14, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 32 min |
| Jun 14, 7:39 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.